MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR HIGH-SENSITIVITY TROPONIN I (TNIH); IMMUNOASSAY METHOD, TROPONIN SUBUNIT

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR HIGH-SENSITIVITY TROPONIN I (TNIH); IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside the united states customer obtained discordant elevated high-sensitivity troponin i (tnih) results on multiple patients samples using advia centaur xpt instrument.The initial results were reported to the physician(s), who questioned the results.The samples were repeated on the same advia centaur instrument which gave higher results.The samples were repeated on an alternate advia centaur instrument.One sample resulted higher, the other sample resulted lower.The interpretation of results section of the advia centaur tnih instructions for use (ifu) states: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings.".Siemens healthcare diagnostics is investigating.
 
Event or Problem Description
The customer obtained discordant elevated high-sensitivity troponin i (tnih) results on multiple patients samples using advia centaur xpt instrument.The initial results were reported to the physician(s), who questioned the results.The samples were repeated on the same advia centaur instrument which gave higher results.The samples were repeated on an alternate advia centaur instrument.One sample resulted higher, the other sample resulted lower.There are no known reports of patient intervention or adverse health consequences due to the discordant elevated tnih patients results.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr (b)(4) on jun 20, 2023.Correction jun 21, 2023: in the initial mdr it was stated that the serial number of the initial advia centaur xpt instrument was s/n (b)(6).The customer confirmed that the correct serial number is s/n (b)(6).Siemens continues to investigate.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2432235-2023-00176 on jun 20, 2023.Siemens filed the mdr 2432235-2023-00176 supplemental 1 on jul 13, 2023.Additional information, august 07, 2023: a 5 replicate precision study on one patient sample fails precision expectations.Qc fliers were also observed.Background count failures were observed on the system: wet/dry backgrounds failing dry and wet water.Siemens continues to investigate.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2432235-2023-00176 on jun 20, 2023.Siemens filed the mdr 2432235-2023-00176 supplemental 1 on jul 13, 2023.Siemens filed the mdr 2432235-2023-00176 supplemental 2 on aug 31, 2023.Additional information, sep 11, 2023: the customer obtained qc imprecision and discordant elevated high-sensitivity troponin i (tnih) results on multiple patient(s) samples using an advia centaur xpt instrument.The initial results were reported to the physician(s), who questioned the results.The samples were repeated on the same advia centaur instrument which gave higher results.The samples were repeated on an alternate advia centaur instrument.One sample resulted higher, the other sample resulted lower.The customer service engineer (cse) inspected the system and performed the following actions: the customer service engineer (cse) performed the decontamination and recalibrated the tnih (high-sensitivity troponin i) assay, which resolved the issue.After this routine troubleshooting intervention, the instrument returned to normal operation.System contamination could have contributed to the imprecision results.Based on the investigation, siemens concluded that the probable cause of advia centaur xpt high-sensitivity troponin i (tnih), lot 085 sample and qc imprecision was due to contamination of system.System is fully operational.In section h6, the investigation finding, and investigation conclusion codes were updated.

Brand Name
ADVIA CENTAUR HIGH-SENSITIVITY TROPONIN I (TNIH)
Common Device Name
IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC
333 coney street
east walpole MA 02032
Manufacturer Contact
louise mclaughlin
333 coney street
east walpole, MA 02032
7818564812
MDR Report Key17162836
Report Number2432235-2023-00176
Device Sequence Number5818301
Product Code MMI
UDI-Device Identifier00630414602929
UDI-Public00630414602929
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K171274
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/27/2023
Device Model NumberN/A
Device Catalogue Number10994775
Device Lot Number085
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/09/2023
Supplement Date Received by Manufacturer06/21/2023
08/07/2023
09/11/2023
Initial Report FDA Received Date06/20/2023
Supplement Report FDA Received Date07/13/2023
08/31/2023
10/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/27/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown